Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Heart attack, SODIUM DEFICIENCY with increased BLOOD UREA NITROGEN.

Resolved Question:

Last year my father suffered a mild heart attack and Sodium deficiency.The angiography was done and the reports have been attached.The doctor suggested that there is no need of stent and the medical therapy was suggested.He is on following medicines:
1) LOSAR 50 & CARCA 12.5 TWO TIMES A DAY
2) NITROFIX 20 TWO TIMES A DAY
3) DEPLATT A ONE TIME
4) ORVAS20 ONE TIME
6) HALF LASIX,LIVOGEN AND HALF FRUSELAC
We are doing tests(CBC,Lipid Profile) on regular basis.Recently he suffered from sore throat and fever and doctor suggested to conduct kidney tests as well and his latest test has shown an increase of creatinine levels and Blood Urea Nitrogen.Last time we did Kidney profile was one year before and Creatinine was 0.95 but now we have done tests and the reports have been attached
1) One test was done after having Nitrofix and creatinine levels were 1.9 few 4 days back and today again we have done tests but this time without any medicine and on fasting and the levels were 1.6
Please suggest the way forward.Are the kidneys have been impacted and what should we do now

Category: Nephrologist

Ask Your Own Question

Category: Pediatric Nephrologist
 19 Doctors Online

Hello.
Thank you for your query at DoctorSpring.com
I understand your concern.
Your father mostly seems to have Acute kidney injury. He being an aged person , is vulnerable for any kind of insult , however trivial it may be,and can get his creatinine elevated.
There are lots of other causes of high urea and creatinine values. So we need to carefully evaluate your father.
1) Dehydration and inadequate water intake is the commonest cause. Please ensure he is drinking 3-4 liters of water per day.
2) Urine infections, hematuria and proteinuria can also lead to increased creat levels.
3) Badly controlled hypertension can also lead to high creatinine.
4) Any recent thorat infections, or pneumonia can also aggravate the creatinine levels.
5) Certain drugs are also reno-toxic however the drugs you mentioned should not be causing toxicity to the kidney. All other factors such as dehydration, bad bp control has to be ruled out before attributing it to medicine toxicity.
What is his BP currently?
How is his urine output?
Is there any swelling around the eyes, feet, face (e.t.c )?
Is there any fever or loss of appetite?
Apart from the derangement in the kidney parameters, his lipid control also needs to be monitored since his triglycerides are on the higher side. That again can cause hypertension. Lasix and fruselac can cause occult ( unseen) dehydration which in the presence of losar can elevate the creatinine. Stopping them and hydrating him well can reduce the creatinine.
I will also advise a CT KUB to understand the extent of damage to the kidney, in case it is present.
Kindly reply to the above mentioned queries for me to be able to help you further,
Regards.


Patient replied :

Sir,sorry for the later reply.Please find below my remarks
What is his BP currently? His BP is perfectly normal right from the episode of heart attack happened in the last year and with medicines.I do monitor it on regular basis How is his urine output? 10-12 times Is there any swelling around the eyes, feet, face (e.t.c )? some swelling i cud see on face but i m not sure Is there any fever or loss of appetite? No loss of apetite.Fever happened five days back but i think that was because of sore throat and hence we went to the doctor on 3rd Sep
I will also advise a CT KUB to understand the extent of damage to the kidney, in case it is present.We will do that on day after 2mrw for sure Sir,also doctor has suggested Augmentin650mg 5 days course for the sore throat along with Dolo which he has not taken because there was no fever and his sore throat was also better.Actually he is already very unhappy with so many medicines and hence avoided additional medicines
Sir,i also want to know why there has been reduction in creatinine levels within 3 days(from 1.9 on 3rd Sep to 1.6 on 7th Sep and since last year it was completely normal,what does it shows.
are there any other tests required or CT would be sufficient to understand the actual status of Kidneys.


Hello.
As i told you in my last reply, he is mostly having AKI ( Acute Kidney Injury ).
However there are some encouraging signs like his BP is normal. Also his urine output seems adequate. There is slighlt facial puffiness as you mentioned but we can wait and repeat his creatinine after 4 weeks and at that point we can review his status.
Now again reduction in creat levels is a good sign, and that indicates he is recovering. Ideally creat should be around 0.8-1. Hopefully with good hydration it will be fine in 4 week's time. CT KUB should be fine and once you have the reports you can upload it and i will review the case accordingly.
I will also advise you to talk to your local doctor who suggestes him Losar and Fruselac, and if his BP is under control then alteration in the dosage can be done. This will also help the kidney recover faster.
Hope this was helpful,
Regards.


Patient replied :

Thanks Sir,I will update the reports by 10th Sep,2014 and I will also ask for the revision of the medicines!


Sure.
Upload the reports when they are ready.
Also let me know what your doctor says about alterations in the dosage.
Kind regards.


Patient replied :

Dear Sir,
Please find attached the CT Scan for the Kidneys.Please guide accordingly.

Regards,
Shefali Chopra


Hello.
The CT scan has revealed that kidneys are small but its not surprising that his kidneys are a bit small and of borderline size.
He has a vulnerability for his creatinine to be elevated due to the size. However, you do not need to worry as he can be given good conservative treatment for the same with which he can maintain the kidney function he has now, for several years.

You can repeat the serum creatinine test in the first week of October. If it is more than 1.3 mg/dL, you need to consult a nephrologist in person who can examine him and evaluate the medications he is on and modify accordingly. For now, please make sure he remains adequately hydrated.

As for the diverticulosis seen in the scan, you can seek consultation of a Gastroenterologist.

Regards.


Dr. Sree Bhushan Raju
Category: Pediatric Nephrologist
Experience: 
FISN : Fellowship of Indian Society of Nephrology(ISN), 2012
FIACM : Fellowship of Indian Association of Clinical Medicin(IACM), 2012
FICP: Indian College of Physicians Association of Physicians of India, 2012
Fellowship: DM, DNB, All India Institute of Medical Sciences, New Delhi, 2002
Residency: MD, General Medicine, Nizam's Institute of Medical Sciences, 1998
Medical School: MBBS, Gandhi Medical College, 1994
Dr. Sree Bhushan Raju and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news